Advertisement

Communications in Mathematical Physics

, Volume 361, Issue 2, pp 583–604 | Cite as

Positive Definite Functions on Coxeter Groups with Applications to Operator Spaces and Noncommutative Probability

  • Marek Bożejko
  • Światosław R. Gal
  • Wojciech MłotkowskiEmail author
Article

Abstract

A new class of positive definite functions related to colour-length function on arbitrary Coxeter group is introduced. Extensions of positive definite functions, called the Riesz–Coxeter product, from the Riesz product on the Rademacher (Abelian Coxeter) group to arbitrary Coxeter group is obtained. Applications to harmonic analysis, operator spaces and noncommutative probability are presented. Characterization of radial and colour-radial functions on dihedral groups and infinite permutation group are shown.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. BBLS11.
    Belinschi S.T., Bożejko M., Lehner F., Speicher R.: The normal distribution is \({\boxplus}\)-infinitely divisible. Adv. Math. 226(4), 3677–3698 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  2. BDLHV08.
    Bekka B., de la Harpe P., Valette A.: Kazhdan’s Property (T), vol. 11 of New Mathematical Monographs. Cambridge University Press, Cambridge (2008)CrossRefGoogle Scholar
  3. BEH15.
    Bożejko M., Ejsmont W., Hasebe T.: Fock space associated to Coxeter groups of type B. J. Funct. Anal. 269(6), 1769–1795 (2015)CrossRefzbMATHMathSciNetGoogle Scholar
  4. BEH17.
    Bożejko M., Ejsmont W., Hasebe T.: Noncommutative probability of type D. Int. J. Math. 28(2), 1750010, 30 (2017)zbMATHMathSciNetCrossRefGoogle Scholar
  5. BJS88.
    Bożejko M., Januszkiewicz T., Spatzier R.J.: Infinite Coxeter groups do not have Kazhdan’s property. J. Oper. Theory 19(1), 63–67 (1988)zbMATHMathSciNetGoogle Scholar
  6. BO08.
    Brown, N.P., Ozawa, N.: C *-Algebras and Finite-Dimensional Approximations, vol. 88 of Graduate Studies in Mathematics. American Mathematical Society, Providence (2008)Google Scholar
  7. BOU68.
    Bourbaki, N.: Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines. Actualités Scientifiques et Industrielles, No. 1337. Hermann, Paris (1968)Google Scholar
  8. BOZ75.
    Bożejko M.: On \({\Lambda (p)}\) sets with minimal constant in discrete noncommutative groups. Proc. Am. Math. Soc. 51, 407–412 (1975)zbMATHMathSciNetCrossRefGoogle Scholar
  9. BS96.
    Bożejko M., Speicher R.: Interpolations between bosonic and fermionic relations given by generalized Brownian motions. Math. Z. 222(1), 135–159 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  10. BS03.
    Bożejko, M., Szwarc, R.: Algebraic length and Poincaré series on reflection groups with applications to representations theory. In: Asymptotic Combinatorics with Applications to Mathematical Physics (St. Petersburg, 2001), vol. 1815 of Lecture Notes in Mathematics, pp. 201–221, Springer, Berlin (2003)Google Scholar
  11. BUC99.
    Buchholz A.: Norm of convolution by operator-valued functions on free groups. Proc. Am. Math. Soc. 127(6), 1671–1682 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  12. BUC05.
    Buchholz A.: Optimal constants in Khintchine type inequalities for fermions, Rademachers and q-Gaussian operators. Bull. Pol. Acad. Sci. Math. 53(3), 315–321 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  13. BW01.
    Bożejko M., Wysoczański J.: Remarks on t-transformations of measures and convolutions. Ann. Inst. Henri Poincaré Probab. Stat. 37(6), 737–761 (2001)CrossRefzbMATHADSMathSciNetGoogle Scholar
  14. BY06.
    Bożejko, M, Yoshida, H.: Generalized q-deformed Gaussian random variables. In: Quantum Probability, vol. 73 of Banach Center Publication, pp. 127–140. Polish Acad. Sci. Inst. Math. Warsaw (2006)Google Scholar
  15. CCJ+01.
    Cherix P.-A., Cowling M., Jolissaint P., Julg P., Valette A.: Groups with the Haagerup Property (Gromov’s a-T-Menability), vol. 197 of Progress in Mathematics. Birkhäuser Verlag, Basel (2001)CrossRefzbMATHGoogle Scholar
  16. DCH85.
    De Cannière J., Haagerup U.: Multipliers of the Fourier algebras of some simple Lie groups and their discrete subgroups. Am. J. Math. 107(2), 455–500 (1985)CrossRefzbMATHMathSciNetGoogle Scholar
  17. ENG01.
    Eng O.D.: Quotients of Poincaré polynomials evaluated at −1. J. Algebr. Comb. 13(1), 29–40 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  18. FEL71.
    Feller, W.: (1971) An Introduction to Probability Theory and Its Applications, vol, II. 2nd edition. Wiley, New YorkGoogle Scholar
  19. FEN02A.
    Fendler G.: A note on L-sets. Colloq. Math. 94(2), 281–284 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  20. FEN02B.
    Fendler, G.: Weak amenability of Coxeter groups. arXiv:math/0203052 (2002)
  21. HAA81.
    Haagerup, U.: The best constants in the Khintchine inequality. Stud. Math. 70(3), 231–283 (1982), 1981Google Scholar
  22. HAA79.
    Haagerup, U.: An example of a nonnuclear C *-algebra, which has the metric approximation property. Invent. Math. 50(3), 279–293 (1978/1979)Google Scholar
  23. HAU21.
    Hausdorff F.: Summationsmethoden und Momentfolgen. II. Math. Z. 9(3-4), 280–299 (1921)CrossRefzbMATHMathSciNetGoogle Scholar
  24. HP93.
    Haagerup U., Pisier G.: Bounded linear operators between C *-algebras. Duke Math. J. 71(3), 889–925 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  25. HUM90.
    Humphreys J.E.: Reflection Groups and Coxeter Groups, vol. 29 of Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge (1990)CrossRefGoogle Scholar
  26. JAN02.
    Januszkiewicz T.: For Coxeter groups z |g| is a coefficient of a uniformly bounded representation. Fund. Math. 174(1), 79–86 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  27. KS09.
    Köstler C., Speicher R.: A noncommutative de Finetti theorem: invariance under quantum permutations is equivalent to freeness with amalgamation. Commun. Math. Phys. 291(2), 473–490 (2009)CrossRefzbMATHADSMathSciNetGoogle Scholar
  28. LEH04.
    Lehner F.: Cumulants in noncommutative probability theory. I. Noncommutative exchangeability systems. Math. Z. 248(1), 67–100 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  29. LP86.
    Lust-Piquard F.: Inégalités de Khintchine dans \({C_p\;(1 < p < \infty)}\). C. R. Acad. Sci. Paris Sér. I Math. 303(7), 289–292 (1986)zbMATHMathSciNetGoogle Scholar
  30. PIS03.
    Pisier G.: Introduction to Operator Space Theory, vol. 294 of London Mathematical Society Lecture Note Series. Cambridge University Press, Cambridge (2003)CrossRefGoogle Scholar
  31. REI02.
    Reiner V.: Note on a theorem of Eng. Ann. Comb. 6(1), 117–118 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  32. RSW04.
    Reiner V., Stanton D., White D.: The cyclic sieving phenomenon. J. Combin. Theory Ser. A 108(1), 17–50 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  33. SER71.
    Serre J.-P.: Cohomologie des groupes discrets. In: Prospects in Mathematics (Proceedings of Symposium, Princeton University, Princeton, 1970), pp. 77–169. Ann. of Math. Studies, No. 70. Princeton Univ. Press, Princeton (1971)Google Scholar
  34. SIM96.
    Simon B.: Representations of Finite and Compact Groups, vol. 10 of Graduate Studies in Mathematics. American Mathematical Society, Providence (1996)Google Scholar
  35. SLO01.
    Sloane, N.J.A.: The On-Line Encyclopedia of Integer Sequences. A062991 (2001)Google Scholar
  36. STE68.
    Steinberg, R.: Endomorphisms of Linear Algebraic Groups. Memoirs of the American Mathematical Society, No. 80. American Mathematical Society, Providence (1968)Google Scholar
  37. VAL93.
    Valette A.: Weak amenability of right-angled Coxeter groups. Proc. Am. Math. Soc. 119(4), 1331–1334 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  38. YOS80.
    Yosida, K.: Functional Analysis, vol. 123 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. 6th edition. Springer, Berlin (1980)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  • Marek Bożejko
    • 1
  • Światosław R. Gal
    • 2
  • Wojciech Młotkowski
    • 2
    Email author
  1. 1.Polska Akademia NaukWrocławPoland
  2. 2.Uniwersytet WrocławskiWrocławPoland

Personalised recommendations